Hello I am 25 years old and have suffered undiagnosed with Bipolar for years and just recently was diagnoised and was put on Symbyax and I've gained 15 lbs and so I quit taking it and took Adipex and lost the weight I've always been over weight and 15 lbs is alot for me I was was wondering is there something else I could take for my moods that doesn't make me gain so much weight?
I hope you stopped the Symbyax under the direction of you doctor. You should NEVER stop a psych med "cold turkey" without the guidance of the doctor. I believe Symbyax is a combo of prozac and zyprexa. Zyprexa is a BIG WEIGHT gainer. Is Adipex a diet med, and did your mental health provider prescribe it/know you're taking it? Diet meds can be like "uppers" and really throw your mood off, maybe into a manic state. Your psychiatrist should know EVERYTHING you take, incl. diet meds, herbs, "natural" meds, etc. In order to keep your mood stable, you must follow your doctor's advice. You can certainly discuss your concern about the wt. with your doctor and see if y'all can find an alternate treatment that doesn't cause such dramatic wt. gain. You are a partner in your mental health care; make sure you stay in touch with your MH provider partner and don't stop or change your treatment on your own.
It sounds like you could use some educational material. NAMI and DBSA can help; Amazon.com also has books/workbooks on living with bipolar.
I actually had the adipex from before I was prego to lose some weigh my OB prescribed it and I did stop the symbyax cold turkey cause I was tired of gaining weight and the pharmysist told me not to take the 2 together cause it could cause death. I will look into the books thanks for the advice and I know I need back on some meds cause I reeeeally had a low low weekend and was considering suiside that's why I asked if there is something else that I can get back on.....Thanks again for the help
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.